Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2015, Article ID 952057, 9 pages
http://dx.doi.org/10.1155/2015/952057
Research Article

A New Grünwald-Letnikov Derivative Derived from a Second-Order Scheme

1School of Computer Science and Applied Mathematics, University of the Witwatersrand, Johannesburg, Private Bag 3, Wits 2050, South Africa
2DST-NRF Centre of Excellence in Mathematical and Statistical Sciences (CoE-MaSS), University of the Witwatersrand, Johannesburg, Private Bag 3, Wits 2050, South Africa

Received 25 May 2015; Accepted 16 August 2015

Academic Editor: Tiecheng Xia

Copyright © 2015 B. A. Jacobs. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. Q. Zeng, H. Li, and D. Liu, “Anomalous fractional diffusion equation for transport phenomena,” Communications in Nonlinear Science and Numerical Simulation, vol. 4, no. 2, pp. 99–104, 1999. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  2. D. A. Benson, S. W. Wheatcraft, and M. M. Meerschaert, “Application of a fractional advection-dispersion equation,” Water Resources Research, vol. 36, no. 6, pp. 1403–1412, 2000. View at Publisher · View at Google Scholar · View at Scopus
  3. J.-H. He, “Approximate analytical solution for seepage flow with fractional derivatives in porous media,” Computer Methods in Applied Mechanics and Engineering, vol. 167, no. 1-2, pp. 57–68, 1998. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  4. R. Metzler, W. G. Glöckle, and T. F. Nonnenmacher, “Fractional model equation for anomalous diffusion,” Physica A: Statistical Mechanics and its Applications, vol. 211, no. 1, pp. 13–24, 1994. View at Publisher · View at Google Scholar · View at Scopus
  5. V. Gafiychuk, B. Datsko, and V. Meleshko, “Mathematical modeling of time fractional reaction-diffusion systems,” Journal of Computational and Applied Mathematics, vol. 220, no. 1-2, pp. 215–225, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. B. Y. Datsko and V. V. Gafiychuk, “Mathematical modeling of fractional reaction-diffusion systems with different order time derivatives,” Journal of Mathematical Sciences, vol. 165, no. 3, pp. 392–402, 2010. View at Publisher · View at Google Scholar · View at Scopus
  7. M. M. Meerschaert and C. Tadjeran, “Finite difference approximations for two-sided space-fractional partial differential equations,” Applied Numerical Mathematics, vol. 56, no. 1, pp. 80–90, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. R. Scherer, S. L. Kalla, L. Boyadjiev, and B. Al-Saqabi, “Numerical treatment of fractional heat equations,” Applied Numerical Mathematics, vol. 58, no. 8, pp. 1212–1223, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. A. M. El-Sayed, I. L. El-Kalla, and E. A. Ziada, “Analytical and numerical solutions of multi-term nonlinear fractional orders differential equations,” Applied Numerical Mathematics, vol. 60, no. 8, pp. 788–797, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. İ. Karatay, R. Ş. Bayramoğlu, and A. Şahin, “Implicit difference approximation for the time fractional heat equation with the nonlocal condition,” Applied Numerical Mathematics, vol. 61, no. 12, pp. 1281–1288, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. L. Su, W. Wang, and H. Wang, “A characteristic difference method for the transient fractional convection-diffusion equations,” Applied Numerical Mathematics, vol. 61, no. 8, pp. 946–960, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  12. M. Chen, W. Deng, and Y. Wu, “Superlinearly convergent algorithms for the two-dimensional space-time caputo-riesz fractional diffusion equation,” Applied Numerical Mathematics, vol. 70, pp. 22–41, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. C. Tadjeran and M. M. Meerschaert, “A second-order accurate numerical method for the two-dimensional fractional diffusion equation,” Journal of Computational Physics, vol. 220, no. 2, pp. 813–823, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  14. K. Diethelm, N. J. Ford, and A. D. Freed, “A predictor-corrector approach for the numerical solution of fractional differential equations,” Nonlinear Dynamics, vol. 29, no. 1–4, pp. 3–22, 2002. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. A. Mohebbi, M. Abbaszadeh, and M. Dehghan, “A high-order and unconditionally stable scheme for the modified anomalous fractional sub-diffusion equation with a nonlinear source term,” Journal of Computational Physics, vol. 240, pp. 36–48, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  16. M. Cui, “Compact alternating direction implicit method for two-dimensional time fractional diffusion equation,” Journal of Computational Physics, vol. 231, no. 6, pp. 2621–2633, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  17. M. M. Meerschaert, H.-P. Scheffler, and C. Tadjeran, “Finite difference methods for two-dimensional fractional dispersion equation,” Journal of Computational Physics, vol. 211, no. 1, pp. 249–261, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  18. V. E. Lynch, B. A. Carreras, D. del-Castillo-Negrete, K. M. Ferreira-Mejias, and H. R. Hicks, “Numerical methods for the solution of partial differential equations of fractional order,” Journal of Computational Physics, vol. 192, no. 2, pp. 406–421, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  19. S. Momani and Z. Odibat, “Numerical comparison of methods for solving linear differential equations of fractional order,” Chaos, Solitons & Fractals, vol. 31, no. 5, pp. 1248–1255, 2007. View at Publisher · View at Google Scholar · View at Scopus
  20. Z. Odibat and S. Momani, “Numerical methods for nonlinear partial differential equations of fractional order,” Applied Mathematical Modelling, vol. 32, no. 1, pp. 28–39, 2008. View at Publisher · View at Google Scholar · View at Scopus
  21. K. B. Oldham and J. Spanier, The Fractional Calculus, Academic Press, New York, NY, USA, 1974. View at MathSciNet
  22. I. Podlubny, Fractional Dfferential Equations, vol. 198 of Mathematics in Science and Engineering, Academic Press, 1999. View at MathSciNet
  23. C. Li and W. Deng, “Remarks on fractional derivatives,” Applied Mathematics and Computation, vol. 187, no. 2, pp. 777–784, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  24. S. B. Yuste and L. Acedo, “An explicit finite difference method and a new von Neumann-type stability analysis for fractional diffusion equations,” SIAM Journal on Numerical Analysis, vol. 42, no. 5, pp. 1862–1874, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  25. M. M. Meerschaert and C. Tadjeran, “Finite difference approximations for fractional advection-dispersion flow equations,” Journal of Computational and Applied Mathematics, vol. 172, no. 1, pp. 65–77, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  26. I. Podlubny, “Geometric and physical interpretation of fractional integration and fractional differentiation,” Fractional Calculus & Applied Analysis, vol. 5, no. 4, pp. 367–386, 2002. View at Google Scholar · View at MathSciNet
  27. A. Compte and R. Metzler, “The generalized Cattaneo equation for the description of anomalous transport processes,” Journal of Physics A: Mathematical and General, vol. 30, no. 21, pp. 7277–7289, 1997. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus